Alert archive / Alabama / Special Marine Warnings in 2002
Special Marine Warning 130, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Oct 29, 2002, 8:49 AM CST. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2002, 8:49 AM CST (14:49 UTC)
- Expired
- Oct 29, 2002, 10:45 AM CST
- In force
- 116 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 29, 3:06 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Oct 29, 3:06 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 222 AM CDT SUN OCT 27 2002 A HODGE PODGE OF WEATHER CONCERNS CONTINUES FOR ABOUT ANOTHER 18 TO 24 HOURS...BEFORE DRYING TREND. UPPER AIR MAPS THIS MORNING MAINTAIN AN ACTIVE SOUTHWEST FLOW CONFIGURATION WITH A POTENT MID LEVEL DISTURBANCE EXITING THE RED RIVER VALLEY OF TEXAS/OKLAHOMA. AT THE SURFACE A FRONTAL BOUNDARY WAS ANALYZED FROM THE TENNESSEE VALLEY SOUTHWEST THROUGH ARKANSAS AND EASTERN TEXAS. A SERIES OF FRONTAL WAVES OF LOW PRESSURE WERE ALONG THE FRONT. SATELLITE/RADAR SHOWS AN IMPRESSIVE AREA OF COLD CLOUDS/THUNDERSTORMS FROM SOUTHWEST LOUISIANA TO AND OFF THE EAST TEXAS COAST. WITH THE FRONT JUST TO THE WEST ALONG WITH CONTRIBUTIONS FROM THE RIGHT REAR QUADRANT OF AN 80/100 KNOT UPPER LEVEL JET... THESE STORMS WERE DEVELOPING WITHIN A REGION OF GOOD DEEP LAYER LIFT. THE AVIATION MODEL INITIALIZES THIS AREA QUITE WELL AT 06 UTC AND WILL FOLLOW ITS SOLUTION IN THE SHORT RANGE WITH RESPECT TO FRONTAL MOTION/THUNDERSTORM PROGRESSION. FRONTAL BOUNDARY STARTS AN EASTWARD MOVE TODAY...APPROACHING THE AREA BY THIS EVENING...THEN PASSING EAST OF THE AREA WEDNESDAY MORNING. SHIELD OF SHOWERS AND A FEW THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS WILL OCCUR AHEAD OF THE FRONT. PER HYDROMETOROLOGICAL PREDICTION CENTER...LOCAL 1-3 RAINS IN SEVERAL HOURS ARE POSSIBLE WITH THE POTENTIAL FOR ISOLATED 2-4 TOTALS INTO SOUTHERN MISSISSIPPI. WILL MAINTAIN FLOOD WATCH FOR INTERIOR SOUTHEAST MISSISSIPPI ZONES TODAY...EXTENDING THIS INTO PORTIONS OF SOUTHWEST ALABAMA. ANOTHER PROBLEM IS SEVERE WEATHER POTENTIAL. WATCHES WERE NOSING EASTWARD...EXTENDING ACROSS SOUTHERN LOUISIANA AND SOUTHWEST MISSISSIPPI. ALTHOUGH SOUNDINGS SHOW PLENTY OF MOISTURE...LOW LEVEL VERTICAL WIND SHEAR...RESULTS IN DECENT 0-3 KM HELICITIES OF 150-200 M2/S2. OVERNIGHT CAPES WERE 500-1000 J/KG AND ADD IN DIFFERENTIAL HEATING TODAY SUGGESTS A DESTABILIZING AIRMASS. 30/40 KNOT LOW LEVEL SOUTHWEST JET ALSO SETS UP TODAY. AREA HAS BEEN OUTLOOKED WITH A SLIGHT RISK FOR SEVERE WEATHER PER STORM PREDICTION CENTER. WILL WORD ZONES WITH A FEW STORMS SEVERE... MENTIONING HEAVY RAINFALL AS WELL. WET WEATHER TAPERS OFF FROM WEST TO EAST TONIGHT. FRONT SLIPS EAST WEDNESDAY WITH HIGH LEVEL FLOW BECOMING NEARLY ZONAL. THIS PATTERN SUGGESTS THAT COOL AIR WILL BE RATHER SHALLOW WEDNESDAY NIGHT AND THURSDAY. MARINE...NOAA WAVE WATCH III LOOKS WAY OVERDONE. MODEL INCREASES SEAS DRAMATICALLY DUE TO ITS LONGER FETCH DUE TO THE MODELS STRONG SOUTHERLY FLOW COMPONENT AHEAD OF EASTWARD MOVING FRONT. WILL BLEND IN THE MORE CONSERVATIVE ETA WHICH AVERAGES OUT A LOWER ONSHORE WIND SPEED AND LOWER SEA HEIGHT. SEAS 2 TO 4 FEET STILL LOOKS GOOD IN THE SHORT RANGE. WINDS AND SEAS HIGHER IN STORMS TODAY AND TONIGHT. FIRE...NO CONCERNS. /10 ...PRELIM CCF NUMBERS... MOB TB 080/065 080/056 075 10860 PNS TB 080/069 080/058 074 10781 DTS TB 080/071 081/061 074 10782 GZH TB 080/064 079/051 072 10860 2R0 TB 078/060 078/052 071 10940 61A TB 080/064 079/051 071 10860 .MOB... AL...FLASH FLOOD WATCH TODAY ALZ051>053. FL...NONE. MS...FLASH FLOOD WATCH TODAY MSZ067-075-076-078-079.
Hazardous weather outlook, Oct 29, 5:15 AM CST, 3 hours 34 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CST TUE OCT 29 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE... THERE IS A RISK OF FLASH FLOODING THIS AFTERNOON THROUGH THE EARLY EVENING HOURS TONIGHT ACROSS SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS MUCH OF THE CENTRAL GULF COAST REGION TODAY. A BAND OF WIDESPREAD...HEAVY RAINS WILL MOVE SLOWLY ACROSS THE REGION TODAY...WITH THE HEAVIEST MOST PERSISTENT RAINS EXPECTED OVER SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA. LOCALIZED RAINFALL AMOUNTS BETWEEN NOON AND MIDNIGHT COULD TOTAL NEAR 5 INCHES FOR A FEW SPOTS. THIS COULD BRING SOME STREAMS AND CREEKS QUICKLY OUT OF THEIR BANKS...INCREASING THE POTENTIAL OF FLASH FLOODING. THE NATIONAL WEATHER SERVICE HAS POSTED A FLASH FLOOD WATCH FOR INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA EFFECTIVE THROUGH MIDNIGHT TONIGHT. ALSO...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS MUCH OF THE REGION THIS AFTERNOON THROUGH THE EARLY EVENING HOURS TONIGHT. WHILE A WIDESPREAD OUTBREAK OF SEVERE STORMS IS NOT ANTICIPATED...A FEW LOCALLY STRONGER STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS TO NEAR 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND ISOLATED TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED LATER THIS AFTERNOON OR EARLY TONIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT... SIGNIFICANTLY DRYING THE AIRMASS AND BRINGING AN END TO THE WET WEATHER AFTER TODAY. IN THE WAKE OF THE FRONT...COOL...DRY HIGH PRESSURE FILTERS ACROSS THE AREA THROUGH THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 6:42 AM CST | Severe Thunderstorm Warning | MOB | 63 min | |
| Oct 29, 7:40 AM CST | Severe Thunderstorm Warning | MOB | 65 min | |
| Oct 29, 7:51 AM CST | Severe Thunderstorm Warning | MOB | 54 min | |
| Oct 29, 8:04 AM CST | Severe Thunderstorm Warning | MOB | 56 min | |
| Oct 29, 8:40 AM CST | Severe Thunderstorm Warning | MOB | 50 min | |
| Oct 29, 8:49 AM CST | Special Marine Warning | MOB | 116 min | |
| Oct 29, 9:35 AM CST | Severe Thunderstorm Warning | MOB | 25 min | |
| Oct 29, 11:28 AM CST | Special Marine Warning | MOB | 62 min | |
| Oct 29, 11:41 AM CST | Severe Thunderstorm Warning | MOB | 64 min | |
| Oct 29, 12:12 PM CST | Severe Thunderstorm Warning | MOB | 48 min | |
| Oct 29, 7:24 AM CST | Tornado Warning | MOB | Stone | 7 days |
Nearby
Special Marine Warnings in Alabama, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.